Dermatologica Sinica

CASE REPORT
Year
: 2019  |  Volume : 37  |  Issue : 2  |  Page : 86--89

Toxic epidermal necrolysis in an infant induced by drug intake through breast milk


Yeh-Ni Chu1, Ming-Sheng Lee2, Shun-Cheng Yang2, Hui-Chun Tai3, Wen-Hung Chung4, Tsu-Man Chiu5 
1 Department of Dermatology, Changhua Christian Hospital, Changhua, Taiwan
2 Department of Pediatrics, Changhua Christian Hospital, Changhua, Taiwan
3 Department of Pathology, Changhua Christian Hospital, Changhua, Taiwan
4 Department of Dermatology, Drug Hypersensitivity Clinical and Research Center, Chang Gung Memorial Hospitals, Taipei, Linkou and Keelung; College of Medicine, Chang Gung University; Chang Gung Immunology Consortium, Chang Gung Memorial Hospital and Chang Gung University, Taoyuan; Whole-Genome Research Core Laboratory of Human Diseases, Chang Gung Memorial Hospital, Keelung, Taiwan
5 Department of Dermatology, Changhua Christian Hospital, Changhua; School of Medicine, Chung Shan Medical University, Taichung; Department of Biomedical Engineering, Chung Yuan Christian University, Taoyuan City, Taiwan

Correspondence Address:
Dr. Tsu-Man Chiu
Department of Dermatology, Changhua Christian Hospital, No. 135 Nanxiao Street, Changhua City, Changhua County 500
Taiwan

Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are life-threatening severe cutaneous adverse drug reactions, and SJS/TEN in infancy is rare. Here, we present a case of a 4-month-old infant with generalized exanthema, flaccid blisters, and mucosal erosions. He was diagnosed with TEN within 2 days using a granulysin quick screen test and subsequently verified with histopathologic findings. Transmission of cephalexin through breastfeeding was suspected to be a possible cause based on drug history, breastfeeding history, and lymphocyte transformation test. The patient survived with only skin hyperpigmentation remaining.


How to cite this article:
Chu YN, Lee MS, Yang SC, Tai HC, Chung WH, Chiu TM. Toxic epidermal necrolysis in an infant induced by drug intake through breast milk.Dermatol Sin 2019;37:86-89


How to cite this URL:
Chu YN, Lee MS, Yang SC, Tai HC, Chung WH, Chiu TM. Toxic epidermal necrolysis in an infant induced by drug intake through breast milk. Dermatol Sin [serial online] 2019 [cited 2022 Aug 18 ];37:86-89
Available from: https://www.dermsinica.org/article.asp?issn=1027-8117;year=2019;volume=37;issue=2;spage=86;epage=89;aulast=Chu;type=0